Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 17, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 19, 2005, 8:17 PM CST for Tyler County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2005, 8:17 PM CST (02:17 UTC)
- Expired
- Mar 19, 2005, 9:15 PM CST
- In force
- 58 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Tyler County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 200217
SVRLCH
TXC457-200315-
/O.NEW.KLCH.SV.W.0017.050320T0217Z-050320T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
817 PM CST SAT MAR 19 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TYLER COUNTY IN SOUTHEAST TEXAS
* UNTIL 915 PM CST
* AT 807 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED OVER ROCKLAND...AND MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
ROCKLAND AT 830 PM CST
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3056 9452 3058 9413 3090 9426 3101 9428
3101 9457
$$
WILEY1 follow-up statement
000
WWUS54 KLCH 200305
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
905 PM CST SAT MAR 19 2005
TXC457-200315-
/O.CAN.KLCH.SV.W.0017.000000T0000Z-050320T0315Z/
TYLER TX-
905 PM CST SAT MAR 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR TYLER COUNTY IS
CANCELLED...THE STORM HAS WEAKENED AND IS NO LONGER SEVERE.
LAT...LON 3056 9452 3058 9413 3090 9426 3101 9428
3101 9457
$$
WILEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:03 PM CST, 6 hours 14 minutes earlier.
Area forecast discussion, Mar 19, 2:03 PM CST, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 203 PM CST SAT MAR 19 2005 .SYNOPSIS...A WEAK FRONTAL BOUNDARY WAS INDICATED THIS AFTERNOON ON THE SURFACE OBSERVATION PLOT FROM NEAR SHREVEPORT TO WACO... TO NEAR JUNCTION TEXAS. THIS FRONT WILL STALL OUT JUST NORTH OF OUR IMMEDIATE COUNTY WARNING AREA OF SOUTHEAST TEXAS AND LOUISIANA ON SUNDAY. AS EXPECTED THIS AFTERNOON TEMPERATURES WERE ZOOMING TO THE MID 70S MOST EVERYWHERE. COULD SEE A COUPLE OF MORE DEGREES IN WARMUP BEFORE THE SUN GOES DOWN. SURFACE HEATING AND WEAK WIND CONVERGENCE HAS RESULTED IN A STRONG STORM DEVELOPING OVER AVOYELLES PARISH AROUND 2 PM THIS AFTERNOON. SMALL HAIL TO MARBLE SIZE WAS FALLING WITH THIS STORM AS IT MOVED EAST. SATELLITE SHOWS CLOUD COVER BREAKING UP QUITE NICELY FROM THIS MORNING ACCOUNTING FOR THE ADDITIONAL WARMER THAN NORMAL AFTERNOON. NORMAL FOR THIS TIME OF YEAR IS IN THE LOWER 70S. .DISCUSSION...STORMS WERE BREAKING OUT OVER SOUTHWEST TEXAS EAST OF THE PECOS WHICH DENOTED WHERE A STRONG VORT MAXIMUM WAS MOVING OUT OF MEXICO. THIS UPPER AIR DISTURBANCE WILL MOVE EAST TOWARDS THE BEAUMONT AREA BY 09Z SUNDAY MORNING. SHOWERS AND THUNDERSTORMS WILL BREAK OUT EARLY SUNDAY MORNING AND CONTINUING INTO SUNDAY AFTERNOON. POPS WILL BE HIGHEST TOWARDS MORNING AND CONTINUE TO RUMBLE INTO THE AFETERNOON. THE WEAK COOL FRONT THAT WAS MENTIONED IN THE SYNOPSIS ABOVE WILL LIKELY PLAY A ROLE IN ORGANIZING WIDESPREAD RAIN AND POSSIBLY A FEW HAIL STORMS DUE TO COOLER AIR ALOFT DURING THE MORNING HOURS. AT THIS TIME...ONLY ISOLATED SEVERE IS POSSIBLE. THE FRONT WILL WASH OUT ON MONDAY AS THE NEXT SYSTEM DEVELOPS OVER THE CENTRAL PLAINS. A DRYLINE OR WEAK FRONT WILL MOVE INTO SOUTHEAST TEXAS LATE MONDAY AFTERNOON AND THROUGH THE REST OF LOUISIANA BY LATE TUESDAY MORNING. A SQUALL LINE MAY DEVELOP WITH THIS SYSTEM BUT AT THIS TIME THE BEST DYNAMICS STAYS WELL NORTH OF THE AREA. EXPECT RAIN BUT HOPEFULLY KEEP THE SEVERE WEATHER OUT TO THE NORTH. HIGH PRESSURE BUILDS IN LATE TUESDAY AFTERNOON WITH HIGH PRESSURE PREVAILING THROUGH FRIDAY. UPPER LEVEL WINDS DURING THIS TIME WILL BE ZONAL WHICH GENERALLY IS A NEUTRAL PATTERN FOR RAINFALL. HAVE KEPT POPS LOW TO NIL DURING THIS PERIOD. ANOTHER SYSTEM BRUSHES THE AREA NEXT SATURDAY TRIGGERING SHOWERS AND THUNDERSTORMS. NEXT WEEKEND APPEARS INTERESTING AD WELL SINCE WE WILL BE INTO THE SPRING SEASON AND EARLY SPRING SEVERE EVENTS SOMETIMES USHERS IN THE NEW SEASON. && .AVIATION...IFR CONDITIONS WILL GIVE WAY TO MVFR CONDITIONS TOWARD MORNING AS THE NEXT ROUND OF THUNDERSTORM DEVELOP OUT WEST AND MOVE INTO THE REGION. EXPECT MFVR CONDITIONS IN SOUTHEAST TEXAS BY 09Z AND THE REST OF LOUISIANA BY MID MORNING SUNDAY. STRONG ISOLATED STORMS CAN BE EXPECTED DURING THIS PERIOD WITH HAIL POSSIBLE. && .MARINE...SEAS AND WINDS HAVE BEEN STEADY THIS AFTERNOON WITH 10 KNOTS WINDS AND GUSTY AND SEAS 2 TO 3 FEET. DONT EXPECT ANY MAJOR CHANGES TONIGHT. A SLIGHT DECREASE IN WINDS AND SEAS WILL BE THE NORM THROUGH TUESDAY AS WEAK WINDS PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... KLCH 58 71 58 77 / 70 80 0 20 KBPT 59 72 57 76 / 70 80 0 20 KAEX 56 69 55 77 / 70 80 0 20 KLFT 59 73 56 76 / 70 80 0 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 06
Hazardous weather outlook, Mar 19, 6:00 AM CST, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CST SAT MAR 19 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 201200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST TEXAS SOUTHWEST AND SOUTH CENTRAL LOUISIANA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT CLOUDY SKIES TODAY WITH SHOWERS EXPECTED DURING THE AFTERNOON INTO THE EVENING AND OVERNIGHT HOURS. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST SUNDAY AS THE FRONTAL BOUNDARY MEANDERS ACROSS THE AREA....BUT THE PROBABILITY OF SEVERE THUNDERSTORMS IS LOW. ANOTHER COLD FRONT IS EXPECTED TO SWEEP THROUGH THE AREA MONDAY NIGHT AND EARLY TUESDAY. THERE MAYBE SOME POTENTIAL FOR SEVERE THUNDERSTORMS TO BE ASSOCIATED WITH THIS FRONT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS NOT EXPECTED TODAY OR TONIGHT. K. KUYPER
In the hours before
Local storm report, Mar 19, 5:36 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
536 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 3 N LONGVILLE 30.65N 93.23W
03/19/2005 1.75 INCH BEAUREGARD LA PUBLIC
&&
ERICKSONLocal storm report, Mar 19, 6:03 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
603 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL BUNDICK LAKE 30.75N 93.11W
03/19/2005 1.75 INCH BEAUREGARD LA BROADCAST MEDIA
&&
ERICKSONLocal storm report, Mar 19, 6:22 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
622 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 3 SW DERIDDER 30.82N 93.33W
03/19/2005 1.75 INCH BEAUREGARD LA AIRPLANE PILOT
PILOT REPORT OF GOLFBALL SIZE HAIL
&&
ERICKSONLocal storm report, Mar 19, 6:56 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
656 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL GRANT 30.79N 92.95W
03/19/2005 0.75 INCH ALLEN LA PUBLIC
&&
ERICKSONLocal storm report, Mar 19, 8:14 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
814 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL ALEXANDRIA 31.29N 92.46W
03/19/2005 1.75 INCH RAPIDES LA PUBLIC
&&
ERICKSONNearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.